Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for pain with renal failure and bladder pace maker

Answered by
Dr.
Dr. Gaurav Katiyar

General & Family Physician

Practicing since :2008

Answered : 641 Questions

default
Posted on Fri, 8 Aug 2014 in Urinary and Bladder Problems
Question: I have a 8 yr bad medical history disabled kidney failure XXXXXXX for 6 yrs then bladder pacemaker stage two skin cancer chronic pyelonephritis I've been on 150 fentanyl patch and need to find other way to control pain addicted to patches please help would pain pump work
doctor
Answered by Dr. Gaurav Katiyar 6 hours later
Brief Answer:
Patch is safest

Detailed Answer:
Hi,

I have gone through your query. You have already been diagnosed with:
Renal Failure
Have Bladder pacemaker
Stage II skin cancer
Chronic Pyelonephritis

Now coming to your query. You are already on Fentanyl Patch for pain. Fentanyl is given to you because it is safe for renal failure patients. Pain pump need Morphine and ziconotide for direct pumping into fluid around Spinal Cord. Both of these medicines are contraindicated in renal failure.

So in your case pain pump will not work. If the Fentanyl patch is not working there is no need to stop it suddenly as it will lead to withdrawal symptoms.
You should consult your doctor for another route of Fentanyl like sublingual spray or fentanyl lozenges (like Lollipop). It is more effective than present route.


Hope I have answered your query. If you have any further questions I will be happy to help.
Regards
Dr. G.Katiyar
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.

In the past couple of days it's been a lot worse
Last night it was very bad, I got panicky and went to an urgent care center

The doctor after listening to my lungs said they thought i most likely had an asthma attack

They then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.

Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.

The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely

I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler

I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.

I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is

thanks for taking time out to read this